A Note on Set Systems with no Union of Cardinality 0 modulo m - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Discrete Mathematics and Theoretical Computer Science Year : 2003

A Note on Set Systems with no Union of Cardinality 0 modulo m

Abstract

\emphAlon, Kleitman, Lipton, Meshulam, Rabin and \emphSpencer (Graphs. Combin. 7 (1991), no. 2, 97-99) proved, that for any hypergraph \textbf\textitF=\F_1,F_2,\ldots, F_d(q-1)+1\, where q is a prime-power, and d denotes the maximal degree of the hypergraph, there exists an \textbf\textitF_0⊂ \textbf\textitF, such that |\bigcup_F∈\textbf\textitF_0F| ≡ 0 (q). We give a direct, alternative proof for this theorem, and we also show that an explicit construction exists for a hypergraph of degree d and size Ω (d^2) which does not contain a non-empty sub-hypergraph with a union of size 0 modulo 6, consequently, the theorem does not generalize for non-prime-power moduli.
Fichier principal
Vignette du fichier
dm060103.pdf (31.33 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-00958986 , version 1 (13-03-2014)

Identifiers

Cite

Vince Grolmusz. A Note on Set Systems with no Union of Cardinality 0 modulo m. Discrete Mathematics and Theoretical Computer Science, 2003, Vol. 6 no. 1 (1), pp.41-44. ⟨10.46298/dmtcs.341⟩. ⟨hal-00958986⟩

Collections

TDS-MACS
35 View
688 Download

Altmetric

Share

Gmail Facebook X LinkedIn More